Alert archive / Minnesota / Freeze Warnings in 2015
Freeze Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freeze warning at Sep 29, 2015, 2:01 PM CDT for 5 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Sep 30, 2015, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2015, 2:01 PM CDT (19:01 UTC)
- In effect from
- Sep 30, 2015, 1:00 AM CDT
- Expired
- Sep 30, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Barron County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -145 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS73 KMPX 291901 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 201 PM CDT TUE SEP 29 2015 ...FROST AND SUB-FREEZING TEMPERATURES ACROSS PARTS OF THE AREA TONIGHT... .HIGH PRESSURE HAS MOVED IN TO THE UPPER MIDWEST TODAY. CLEAR AND CALM CONDITIONS TONIGHT WILL ALLOW TEMEPRATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S ACROSS WEST CENTRAL WISCONSIN THROUGH EAST CENTRAL MINNESOTA. MNZ043>045-052-053-WIZ014>016-300315- /O.NEW.KMPX.FZ.W.0001.150930T0600Z-150930T1300Z/ MORRISON-MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... CAMBRIDGE...CENTER CITY...OSCEOLA...RICE LAKE...LADYSMITH 201 PM CDT TUE SEP 29 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE EXPECTED BY EARLY TOMORROW MORNING. A FEW SPOTS COULD FALL AS LOW AS THE MID 20S. * IMPACTS...PLANTS AND VEGETATION OUTDOORS WILL BE KILLED IF PRECAUTIONS ARE NOT TAKEN. CONSIDER BRINGING PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ042-049>051-061-063-WIZ023>028-300315- /O.NEW.KMPX.FR.Y.0005.150930T0600Z-150930T1300Z/ TODD-STEARNS-BENTON-SHERBURNE-ANOKA-WASHINGTON-ST. CROIX-PIERCE- DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...ST. CLOUD...FOLEY... ELK RIVER...BLAINE...STILLWATER...HUDSON...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 201 PM CDT TUE SEP 29 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES IN THE LOW TO MIDDLE 30S ARE EXPECTED BY TOMORROW MORNING. SOME ISOLATED SPOTS COULD GET AS COLD AS 30 DEGREES. * IMPACTS...PLANTS AND VEGETATION OUTDOORS WILL BE DAMAGED OR POSSIBLY KILLED IF PRECAUTIONS ARE NOT TAKEN. CONSIDER COVERING OUTDOOR VEGETATION OR BRINGING PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
335 WWUS73 KMPX 300300 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1000 PM CDT TUE SEP 29 2015 ...FROST AND BELOW FREEZING TEMPERATURES EXPECTED FOR PARTS OF WESTERN WISCONSIN AND EAST CENTRAL MINNESOTA EARLY WEDNESDAY MORNING... .HIGH PRESSURE OVER THE AREA WILL PRODUCE CLEAR AND CALM CONDITIONS TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S ACROSS WEST CENTRAL WISCONSIN THROUGH EAST CENTRAL MINNESOTA. MNZ043>045-052-053-WIZ014>016-301300- /O.CON.KMPX.FZ.W.0001.150930T0600Z-150930T1300Z/ MORRISON-MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... CAMBRIDGE...CENTER CITY...OSCEOLA...RICE LAKE...LADYSMITH 1000 PM CDT TUE SEP 29 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE EXPECTED BY EARLY WEDNESDAY MORNING. A FEW SPOTS COULD FALL AS LOW AS THE MID 20S. * IMPACTS...PLANTS AND VEGETATION OUTDOORS WILL BE KILLED IF PRECAUTIONS ARE NOT TAKEN. CONSIDER BRINGING PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ042-049>051-061-063-WIZ023>028-301300- /O.CON.KMPX.FR.Y.0005.150930T0600Z-150930T1300Z/ TODD-STEARNS-BENTON-SHERBURNE-ANOKA-WASHINGTON-ST. CROIX-PIERCE- DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...ST. CLOUD...FOLEY... ELK RIVER...BLAINE...STILLWATER...HUDSON...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 1000 PM CDT TUE SEP 29 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES IN THE LOW TO MIDDLE 30S ARE EXPECTED BY WEDNESDAY MORNING. SOME ISOLATED SPOTS COULD GET AS COLD AS 30 DEGREES. * IMPACTS...PLANTS AND VEGETATION OUTDOORS WILL BE DAMAGED OR POSSIBLY KILLED IF PRECAUTIONS ARE NOT TAKEN. CONSIDER COVERING OUTDOOR VEGETATION OR BRINGING PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$
271 WWUS73 KMPX 300812 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 312 AM CDT WED SEP 30 2015 ...FROST AND BELOW FREEZING TEMPERATURES EXPECTED FOR PARTS OF WESTERN WISCONSIN AND EAST CENTRAL MINNESOTA EARLY THIS MORNING... .LIGHT WINDS AND A CLEAR SKY WILL PRODUCE LOW TEMPERATURES IN THE UPPER 20S TO MID 30S ACROSS WEST CENTRAL WISCONSIN THROUGH EAST CENTRAL MINNESOTA. FREEZE WARNINGS AND FROST ADVISORIES REMAIN IN EFFECT FOR THE AREA NORTHEAST OF A LINE FROM SAUK CENTRE...BLAINE AND COTTAGE GROVE IN MINNESOTA...AND ALL OF WEST CENTRAL WISCONSIN UNTIL 8AM. MNZ043>045-052-053-WIZ014>016-301300- /O.CON.KMPX.FZ.W.0001.000000T0000Z-150930T1300Z/ MORRISON-MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... CAMBRIDGE...CENTER CITY...OSCEOLA...RICE LAKE...LADYSMITH 312 AM CDT WED SEP 30 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE EXPECTED THROUGH 8 AM. * IMPACTS...PLANTS AND VEGETATION OUTDOORS WILL BE KILLED IF PRECAUTIONS ARE NOT TAKEN. CONSIDER BRINGING PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ042-049>051-061-063-WIZ023>028-301300- /O.CON.KMPX.FR.Y.0005.000000T0000Z-150930T1300Z/ TODD-STEARNS-BENTON-SHERBURNE-ANOKA-WASHINGTON-ST. CROIX-PIERCE- DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...ST. CLOUD...FOLEY... ELK RIVER...BLAINE...STILLWATER...HUDSON...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 312 AM CDT WED SEP 30 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES IN THE LOW TO MIDDLE 30S ARE EXPECTED BY WEDNESDAY MORNING. SOME ISOLATED SPOTS COULD GET AS COLD AS 30 DEGREES. * IMPACTS...PLANTS AND VEGETATION OUTDOORS WILL BE DAMAGED OR POSSIBLY KILLED IF PRECAUTIONS ARE NOT TAKEN. CONSIDER COVERING OUTDOOR VEGETATION OR BRINGING PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freeze warning went out at Sep 29, 12:53 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 29, 12:53 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1253 PM CDT TUE SEP 29 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 315 AM CDT TUE SEP 29 2015 SHOWERS HAVE GRAZED FAR SOUTHERN MINNESOTA OVERNIGHT...BUT HIGH PRESSURE IS BUILDING SOUTHEAST AND WILL FINALLY PUSH THE CLOUDS AND RAIN TO THE SOUTH THIS MORNING. COOL AND DRY CONDITIONS ARE EXPECTED FOR TODAY AND TONIGHT...MARKING THE BEGINNING OF A SIGNIFICANT PATTERN CHANGE TO PERSIST FOR THE NEXT SEVERAL DAYS. HIGH PRESSURE WILL ADVANCE INTO NORTHERN MN TODAY TO THE NORTHERN GREAT LAKES TONIGHT. THE SURFACE RIDGE AXIS WILL EXTEND TO THE SOUTHWEST ACROSS MUCH OF THE CWA. LIGHT OR CALM WINDS ARE EXPECTED...AND WITH THE DRY AIR IN PLACE TEMPS SHOULD DROP QUICKLY DURING THE EVENING. ANTICIPATING LOWS IN THE 30S WILL BE COMMON FROM CENTRAL MN INTO WESTERN WI...WITH THE RETURN FLOW BEGINNING TO THE WEST LIKELY KEEPING 40S IN PLACE. AREAS OF FROST ARE LIKELY EAST... WITH SOME FREEZING TEMPERATURES ALSO POSSIBLE ESPECIALLY EAST OF HIGHWAY 53. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 AM CDT TUE SEP 29 2015 THE LONG TERM CONCERNS REMAIN FROST/FREEZE POTENTIAL ACROSS MAINLY THE NORTHEAST PORTION OF THE CWA. THE UPPER LEVEL FLOW PATTERN ACROSS THE AREA REMAINS BLOCKED THROUGH THE PERIOD WITH ANY SIGNIFICANT MOISTURE REMAINING WEST AND SOUTH OF OUT AREA. THE SPRAWLING CANADIAN HIGH PRESSURE SYSTEM OVER THE GREAT LAKES AND INTO MN WILL REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. THIS SHOULD PROMOTE MOSTLY SUNNY DAYS AND CLEAR AND COOL NIGHTS...NEAR PERFECT AUTUMN WEATHER. FROST POTENTIAL REMAINS OVER THE NORTHEAST CWA INTO THURSDAY MORNING WITH AIR TEMPERATURES IN THE MID 30S FORECAST. DEPENDING ON WHERE RIDGE AXIS SETS UP...LOW TEMPERATURES COULD BE A DEGREE OR SO COOLER. SOME MID CLOUDS COULD MOVE INTO WESTERN AREAS OVERNIGHT...BUT SHOULD NOT AFFECT THE FAR EAST UNDER THE RIDGE. OVERALL...HIGH TEMPERATURES SHOULD RANGE IN THE UPPER 50S TO LOWER 60S THROUGH MOST OF THE PERIOD. AIRMASS MODIFICATION MAY HELP WARM URBAN AREAS A BIT MORE...ESPECIALLY LATER IN THE PERIOD AND IS THE ONLY SIGNIFICANT SENSIBLE WEATHER CONCERN AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1246 PM CDT TUE SEP 29 2015 VERY QUIET AVIATION PERIOD WITH HIGH PRESSURE RIDGE MOVING FROM NORTHWEST MN TO NORTHWEST WI DURING THE PERIOD. EXPECT CLEAR SKIES THROUGHOUT...WITH COOL AND DRY CONDITIONS. MUCH OF WESTERN WI AND EASTERN MN WILL SEE FROST BY EARLY TOMORROW MORNING. AS FOR THE WINDS...AROUND 5 KNOTS TODAY FROM THE NE...BECOMING VERY LIGHT TO CALM OVERNIGHT. SE WINDS INCREASE TOMORROW MID MORNING ESPECIALLY ACROSS FAR WESTERN MN. KMSP...NO CHANGE FROM MAIN DISCUSSION. LIGHT NE WINDS GRADUALLY TURNING SE TOMORROW. CLEAR SKIES EXPECTED. /OUTLOOK FOR KMSP/ THU-SAT.VFR. WINDS E 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...SPD
Hazardous weather outlook, Sep 29, 1:47 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 147 PM CDT TUE SEP 29 2015 MNZ042>045-049>053-061-063-WIZ014>016-023>028-301900- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 147 PM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOW 30S WITH FROST EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT ACROSS WESTERN WI. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ057>060-062-066>070-076>078-084-085-301900- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-RAMSEY-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE- 147 PM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS EXPECTED TONIGHT IN THE OUTSKIRTS OF THE METRO AND BEYOND AS OVERNIGHT LOW TEMPERATURES FALL INTO THE MID 30S. THE INNER METRO WILL SEE WARMER TEMPERATURES IN THE LOW 40S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041-047-048-054>056-064-065-073>075-082-083-091>093-301900- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- RENVILLE-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN- FARIBAULT-FREEBORN- 147 PM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:01 PM CDT | Frost Advisory | MPX | Anoka, Benton, Sherburne, Stearns, Todd, Washington | 18 hr |
Nearby
Freeze Warnings in Minnesota, 2015Freeze Warnings in Wisconsin, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.